Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 12, 2021, 11:13 AM CDT for Pearl River County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 11:13 AM CDT (16:13 UTC)
- Expired
- Aug 12, 2021, 11:45 AM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.00 in
- Wind
- 30
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WWUS84 KLIX 121613
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
1113 AM CDT Thu Aug 12 2021
MSZ077-080-081-121645-
Harrison MS-Hancock MS-Pearl River MS-
1113 AM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northwestern
Harrison, northern Hancock and Pearl River Counties through 1145 AM
CDT...
At 1112 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Kiln, or 11 miles north of Diamondhead, moving
northwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Picayune, Poplarville, Diamondhead, Saucier, Kiln, Lyman and Mcneil.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 14 and 23.
Interstate 59 in Mississippi between mile markers 3 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3065 8934 3065 8925 3068 8924 3068 8898
3064 8895 3037 8931 3037 8935 3035 8938
3053 8978 3056 8981 3062 8983 3064 8982
3066 8984 3098 8946 3098 8943 3101 8942
3101 8935
TIME...MOT...LOC 1612Z 127DEG 10KT 3055 8933
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 10:45 AM CDT, 28 minutes earlier.
Area forecast discussion, Aug 12, 10:45 AM CDT, 28 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1045 AM CDT Thu Aug 12 2021 .MORNING UPDATE...Main update is to increase PoPs across much of the area. quite a bit of marine convection already ongoing east of the MS River and this is moving onshore over coastal MS. GOES16 Total Precipitable Water shows a very deep plume of moisture moving inland today and this should lead to numerous and possibly widespread convection in the next few hours. Locally heavy rain will be possible but hopefully storms will not last too long and as typical with the summer be dictated by outflow and seabreeze/lakebreeze boundaries. Temps look ok with upper 80s to lower 90s but if convection really expands quickly then lower 90s could be difficult. Updated zones already out. /CAB/ && .PREV DISCUSSION... /issued 403 AM CDT Thu Aug 12 2021/ SHORT TERM (Today through Saturday) Looking at the upper level pattern across the country, there's a weaker ridge centered just off the Carolinas coast, another near the Desert Southwest and a trough axis near the Great Lakes. That leaves the CWA in an area of weakness between all those features. When you don't have any appreciable subsidence and it's hot/summertime, thunderstorms will be developing. Just too much moisture and instability to not have any storms. Thus, looking at 60 to 80% coverage today per NBM. Absolutely no reason to stray from that guidance as coverage yesterday was probably even more than that. Daily highs have been quite steady from day to day, topping out in the low to mid 90s. With dewpoints in the mid 70s, should see heat indicies in the low 100s to 107. Short term isolated timeframes of 108+ are possible but higher rain coverage should keep those instances to a minimum. The upper level pattern will change little today through Friday. Thus, expect similar diurnal temps and rain chances. MEFFER LONG TERM (Sunday through Wednesday)... Going into later this weekend, the main focus remains on the future path of then Tropical Storm Fred entering the southeastern Gulf. Taking a broader look at the overall synoptic pattern shows the northern Gulf coast between an eastern Atlantic ridge parked north of the Bahamas, and deeper larger scale ridging anchored across the western US. Meanwhile, weak and subtle troughing within a zone of upper-level weakness pushes east into the Ohio valley region helping to "pave a path" pulling Fred northwest into some portion of Florida late this weekend or early next week. Overall ensemble model spread with this system is somewhat confident keeping impacts east of our area, but there remains several obstacles that may lead to a few tricks in the forecast. One, the placement and/or strength of the Atlantic ridge. Two, just how much land interaction weakens Fred in the short range as it tracks over the Greater Antilles and three, moderate to strong westerly shear that will exist throughout Fred's track into the Gulf. These could all cause some slight deviations in the forecast track and/or intensity leading to a lower confidence forecast. While again, a track to our east is more likely based on current guidance and analysis, this system will still need to be monitored regardless. Otherwise, with the aforementioned stationary front to our north, high PW tropospheric moisture content remains parked over the southeastern US underneath weak steering flow aloft. This will continue to support daily afternoon shower/storm chances going into the rest of next week. Glancing at forecast model soundings illustrate a very moist, tropical thermal profile daily with "warm" low to mid-level temperatures, likely reducing any severe weather risk to only a few strong storms or two (sub-severe wind gusts 30- 40mph) and locally heavy rain the main risks. Going beyond into late week, long-range models hint at anomalously high heights slowly building back in to around 594dm in the NW GOMEX, around 1 to 2 standard deviations above normalized climatology. This could lead to a slight increase in forecast high temperatures late week, perhaps leading to higher heat indicies but overall hazardous weather risks will remain low and rather typical for a summertime pattern along the northern Gulf coast. KLG AVIATION... Expect VFR conditions for all area terminals through mid-morning. Only potential exception will be in and around KMCB with some patchy surface fog possible around daybreak, but should refrain from becoming a significant impact. Otherwise, another round of spotty SHRA/TSRA is expected late morning, lasting through the afternoon and evening hours. Main threats in any one storm will be heavy rainfall leading to reductions in VIS, lower CIGs which may temporarily reduce flight categories and gusty downdraft winds in excess of 30 to 40kts. All activity is expected to come to an end between 23 to 01Z following with VFR prevailing thereafter. KLG MARINE... Bermuda ridge building into region should keep winds generally southeast through most of the week. Expect wind speeds to be less than 10 knots for the most part which should limit wave heights to 2 feet or less. Going into the weekend, Tropical Storm Fred is expected to be tracking northward in the vicinity of Florida. This will reposition the surface pressure field such that winds become more east and northeast. Could see a bump in wind speeds and sea heights as well depending on how strong the storm is. In addition, the strength and storm's proximity to the local coastal waters will determine what swells we see. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 92 72 93 74 / 60 20 50 20 BTR 90 73 92 74 / 80 20 60 20 ASD 92 74 94 75 / 70 20 60 20 MSY 92 78 94 79 / 80 20 60 20 GPT 91 75 93 75 / 70 20 50 20 PQL 92 74 93 74 / 70 20 50 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 12, 11:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1113 AM CDT Thu Aug 12 2021
MSZ077-080-081-121645-
Harrison MS-Hancock MS-Pearl River MS-
1113 AM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northwestern
Harrison, northern Hancock and Pearl River Counties through 1145 AM
CDT...
At 1112 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Kiln, or 11 miles north of Diamondhead, moving
northwest at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Picayune, Poplarville, Diamondhead, Saucier, Kiln, Lyman and Mcneil.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 14 and 23.
Interstate 59 in Mississippi between mile markers 3 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3065 8934 3065 8925 3068 8924 3068 8898
3064 8895 3037 8931 3037 8935 3035 8938
3053 8978 3056 8981 3062 8983 3064 8982
3066 8984 3098 8946 3098 8943 3101 8942
3101 8935
TIME...MOT...LOC 1612Z 127DEG 10KT 3055 8933
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:40 AM CDT | Special Marine Warning | LIX | 95 min | |
| Aug 12, 10:14 AM CDT | Special Marine Warning | LIX | 91 min | |
| Aug 12, 2:23 PM CDT | Special Weather Statement | LIX | Ascension | 37 min |
| Aug 12, 2:58 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Lafourche, Livingston, Saint James and 1 more | 2 hr |
| Aug 12, 3:02 PM CDT | Special Weather Statement | LIX | Ascension, Saint James | 58 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.